Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 50, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at May 25, 2000, 4:21 PM EDT for Chesterfield County, South Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 25, 2000, 4:21 PM EDT (20:21 UTC)
- Expired
- May 25, 2000, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Chesterfield County, SC
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 3:45 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2013 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
988 WUUS52 KCAE 252022 SVRCAE SCC025-252045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 421 PM EDT THU MAY 25 2000 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CHESTERFIELD COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 445 PM EDT. * AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF PAGELAND...OR ABOUT 11 MILES SOUTH OF MONROE...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PAGELAND AT 430 PM EDT CHESTERFIELD AT 445 PM EDT THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. LARGE HAIL HAS BEEN REPORTED WITH THIS STORM. REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA. LAT...LON 3493 8055 3476 8062 3456 8004 3477 7994
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:20 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, May 25, 2:20 PM EDT, 2 hours 1 minute before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-077-260620- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA, SC 220 PM EDT THU MAY 25 2000 TROUGH OVR WRN NC TO NRN GA WILL MOVE SWD TONIGHT INTO THE CWA. 12Z REAL TIME SOUNDINGS FOR FFC AND CHS AS WELL AS FCST SOUNDINGS FOR OUR CWA SHOW SOME LOW LVL MOISTURE WITH MID LEVEL DRYING ABOVE. EVEN WHEN MODIFIED THE SOUNDINGS HAVE CAPES FROM 2000-3000... LI FROM -6 TO -8...AND DECENT TOTALS AND SWEAT INDICES. HOWEVERE THESE SOUNDINGS DO HAVE A RATHER STRONG LOW LEVEL CAP WHICH WILL HAVE TO BE OVERCOME BY GOOD LIFT. BELIEVE ENOUGH SFC CONVERGENCE AND LIFT WILL BE PROVIDED BY THE SFC TROUGH AND PERHAPS AIDED BY SOME OUTFLOW BOUNDARIES FROM ACTIVITY IN SOUTHERN NC. ALL OF THESE FAVORABLE CONVECTIVE PARAMETERS AS WELL AS DECENT COOLING ALOFT ARE MOST PREVALENT IN THE NRN PTN OF OUR CWA FOR SCT TSTMS THIS EVENING. THE LATEST ETA RUN SHOWS TROF REMAINING ACROSS SRN CWA ON FRIDAY THEN MOVING N OF THE AREA ON FRIDAY NIGHT. THIS WILL FAVOR BEST CHANCE OF CONVECTION OVER SOUTHER PTN OF CWA FRIDAY. BY LATE FRIDAY THE MID LEVEL RIDGE BUILDS ALONG WITH WARMING TEMPS ALOFT. WILL GENERALLY ACCEPT ETA MODEL GUIDANCE TEMPS WITH SLIGHT COOLING ADJ FOR SFC BOUNDARY MOVING THRU NRN PTN OF THE CWA. FOR THE EXTENDED PERIOD UPPER RIDGE IN OUR AREA WILL BE REPLACED BY TROUGH/GOOD SHORT WAVE AND SFC FNT ON SUNDAY AND MONDAY EXITING EWD ON TUESDAY. FCSTID = 24 CAE 70 90 66 92 / 30 20 20 20 AGS 70 91 66 93 / 30 30 20 20 SSC 70 90 66 92 / 30 20 20 20 OGB 70 91 66 93 / 30 30 20 20 .CAE... GA...SEVERE THUNDERSTORM WATCH UNTIL 800 PM EDT THURSDAY FOR ZONES GAZ040. SC...SEVERE THUNDERSTORM WATCH UNTIL 800 PM EDT THURSDAY FOR ZONES SCZ018-020-025-026. BLP
In the hours before
Local storm report, May 25, 4:02 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
402 PM EDT THU MAY 25 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
352 PM 12 MILES NNW LANCASTER SC 1.00 INCH HAIL
05/25/00 LANCASTER REPORTED BY WEATHER
SPOTTER ON HWY 521
355 PM 15 MILES NNW OF LANCASTER SC .75 INCH HAIL
05/25/00 LANCASTER REPORTED BY SPOTTER AT
CORNER OF HENRY HARRIS
AND JIM WILSON ROADS
LCVLocal storm report, May 25, 4:10 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
410 PM EDT THU MAY 25 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
350 PM 8 NW BISHOPVILLE SC 1.00 INCH HAIL
05/25/00 LEE REPORTED BY WEATHER
SPOTTER
LCVLocal storm report, May 25, 4:10 PM EDT, 11 minutes before
LSRCAE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
410 PM EDT THU MAY 25 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
350 PM 8 NW BISHOPVILLE SC 1.00 INCH HAIL
05/25/00 LEE REPORTED BY WEATHER
SPOTTER
NEAR LUCKNOW
LCVLocal storm report, May 25, 4:17 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
417 PM EDT THU MAY 25 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
405 PM 15 MILES S OF SUMTER SC 1.00 INCH HAIL
05/25/00 SUMTER REPORTED TO LOCAL
TELEVISION STATION BY
VIEWER NEAR PINEWOOD|
LCVThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:23 PM EDT | Severe Thunderstorm Warning | CAE | Lee | 37 min |
| May 25, 3:42 PM EDT | Severe Thunderstorm Warning | CAE | Lancaster | 33 min |
| May 25, 4:14 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon | 46 min |
| May 25, 4:42 PM EDT | Severe Thunderstorm Warning | CAE | Richland, Sumter | 48 min |
| May 25, 4:53 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon | 37 min |
| May 25, 5:28 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon | 47 min |
| May 25, 7:32 PM EDT | Severe Thunderstorm Warning | CAE | Lancaster | 28 min |
| May 25, 7:54 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield | 36 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.